Oklahoma, 2015

Damaging Wind in Oklahoma, July 22, 2015

July 22, 2015 · NWS OUN · 1 event in 1 county or zone

A few strong to severe storms formed during the evening of the 22nd, after the passage of a warm front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A few strong to severe storms formed during the evening of the 22nd, after the passage of a warm front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 22, 5:26 PM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 22, 5:26 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
626 PM CDT WED JUL 22 2015

.DISCUSSION...
PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR WILL APPLY THROUGH THE FORECAST PERIOD. WIND SPEEDS WILL DROP
TO AROUND 10 KT OR BELOW AFTER SUNSET FOR MOST TERMINALS AND
REMAIN SOUTHERLY. A FEW THUNDERSTORMS REMAIN POSSIBLE LATE TONIGHT
THROUGH EARLY THURSDAY AM ACROSS NORTHERN OK NEAR PNC. WILL
INCLUDE A PROB30 GROUP THERE FOR NOW...BUT A TEMPO TSRA GROUP MAY
BE INTRODUCED IN A LATER FORECAST IF CONFIDENCE INCREASES.

&&

.PREV DISCUSSION... /ISSUED 402 PM CDT WED JUL 22 2015/

DISCUSSION...
THE UPPER-LEVEL RIDGE WILL BUILD BACK NORTH OVER THE NEXT DAY OR
TWO...THEN TAKE UP RESIDENCE OVER OKLAHOMA AND NORTH TEXAS FOR THE
REMAINDER OF THE FORECAST PERIOD. ITS POSITION WILL SUPPORT LOW
CHANCES FOR SHOWERS AND THUNDERSTORMS OVER FAR NORTHERN OKLAHOMA
FROM TIME TO TIME...AS WEAK WAVES IN THE FLOW ALOFT PASS OVER
THOSE AREAS. THIS WILL ALSO LEAD TO HIGHER TEMPERATURES.

WITH THE HIGH LEVELS OF HUMIDITY...HEAT ADVISORY CRITERIA WILL
LIKELY BE MET...POSSIBLY BEGINNING TOMORROW. THE NEXT SHIFT OR TWO
WILL NEED TO REEVALUATE THE SITUATION...AND WILL ISSUE ANY
HEADLINES THAT ARE DEEMED NECESSARY. BY FRIDAY...HOWEVER...IT IS
NEARLY CERTAIN THAT HEAT ADVISORY CRITERIA WILL BE MET OVER MUCH
OF THE EASTERN PARTS OF OUR FORECAST AREA...AND POSSIBLY EVEN HEAT
WARNING CRITERIA. HUMIDITY LEVELS SHOULD BEGIN TO DECLINE SLOWLY
OVER TIME...BUT THE HEAT WILL REMAIN...SO IT IS DIFFICULT TO TELL
WHEN WE WILL BE ABLE TO DISPENSE WITH THE ADVISORIES AGAIN.

A FEW SHOWERS AND THUNDERSTORMS MAY OCCUR TONIGHT ALMOST ANYWHERE
IN OUR FORECAST AREA...ALTHOUGH THE NORTH IS MOST LIKELY TO HAVE
STORMS. THERE IS A WEAK SURFACE BOUNDARY AND WEAK WAVE ALOFT THAT
WILL SLIGHTLY ENHANCE CHANCES OF RAIN IN THE NORTH. OTHER THAN THE
KANSAS BORDER AREA...CHANCES APPEAR TO BE TOO LOW TO WARRANT ANY
MENTION IN THE FORECAST FOR TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  97  75  99 /  10  10   0   0
HOBART OK         75 101  76 101 /  10  10   0   0
WICHITA FALLS TX  78  98  78  99 /  10   0   0   0
GAGE OK           71  99  73 100 /  20  10  10   0
PONCA CITY OK     75  96  78 100 /  30  20  10   0
DURANT OK         78  98  77  99 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/03/03
Hazardous weather outlook, Jul 22, 8:35 PM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT WED JUL 22 2015

OKZ004>048-050>052-TXZ083>090-231930-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
935 PM CDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS
PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA. ALTHOUGH SEVERE WEATHER
IS NOT ANTICIPATED... ANY STORM THAT DOES DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.HEAT...
AS HIGH PRESSURE BUILDS BACK INTO THE SOUTHERN PLAINS REGION...
A PROLONGED PERIOD OF HOT CONDITIONS IS EXPECTED...WITH TRIPLE
DIGIT HEAT INDICES EACH AFTERNOON FROM THURSDAY INTO THE COMING
WEEKEND. PLEASE EXERCISE HEAT SAFETY GUIDELINES...AND LIMIT
EXPOSURE TO EXTREME HEAT DURING THE AFTERNOON HOURS.

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL RETURN TO NORTHERN OKLAHOMA LATE
SATURDAY INTO SUNDAY. AT THIS TIME...SEVERE WEATHER IS NOT
EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

AUSTIN/KURTZ/30

The radar

The Norman radar (KTLX), 62 km away, was scanning. The volume nearest the first event began at 03:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Logan

When
July 22, 9:37 PM CST
Where
Logan County, 0.56 mi W of Guthrie
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.880, -97.430

No damage reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590731.